MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Structural Problem (2506); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that 4 pipelines would not open during deployment.There were multiple times the distal end would not be open.Then the operator was able to get the distal end open but the middle and proximal segments were ribboned and not open.Eventually the physician aborted the procedure and no device was implanted.The pipelines were positioned in a bend in the proximal, middle and distal sections.More than 50% of the 4 pipelines had been deployed when they failed to open.The pipelines were resheathed more than 2 times.No additional steps or other devices were required to open the pipelines.The devices were resheathed and removed from the patient with the microcatheter.The pipelines were used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left cavernous aneurysm with a max diameter of 3mm and a 2mm neck diameter.Landing zone: distal: 3.7mm and proximal: 4.5mm.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered with the pru level at 130.Nothing was implanted so there was no angiographic result post procedure.Ancillary devices include a rist 079 95cm sheath, navien 115cm 058 guide catheter, phenom 27 150cm microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received regarding the cause of the event and it was deemed that the cavernous and ophthalmic segments of the internal carotid artery (ica) were too tortuous to deploy a pipeline device.The device did not have the ability to own around the bends despite significant manipulation.The information is confirmed by the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21921094
Report Number2029214-2025-01089
Device Sequence Number8796529
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public00763000284541
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberB739271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/09/2025
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale